Alert archive / Arizona / Wind Advisories in 2015

Wind Advisory 14, NWS Flagstaff, AZ

December 26, 20154 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Dec 26, 2015, 3:50 AM MST for 4 counties in Arizona. It took effect at Dec 26, 2015, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2015, 3:50 AM MST (10:50 UTC)
In effect from
Dec 26, 2015, 10:00 AM MST
Expired
Dec 26, 2015, 8:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 40 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -143 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
122 kt
0-1 km storm-relative helicity
-143 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WWUS75 KFGZ 261050
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
350 AM MST SAT DEC 26 2015

AZZ008-015-016-018-037-038-262230-
/O.NEW.KFGZ.WI.Y.0014.151226T1700Z-151227T0300Z/
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...
CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
350 AM MST SAT DEC 26 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* TIMING...GUSTY WINDS WILL GRADUALLY INCREASE THIS MORNING AND
  CONTINUE INTO THIS EVENING.

* WINDS...NORTH TO NORTHEAST WIND INCREASING TO 20 TO 30 MPH WITH
  GUSTS FROM 40 TO 45 MPH. LOCALIZED AREAS OVER AND JUST DOWNWIND
  OF HIGHER TERRAIN FEATURES COULD SEE GUSTS OVER 50
  MPH...INCLUDING AROUND THE SAN FRANCISCO PEAKS.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. LOCALIZED AREAS OF BLOWING SNOW WILL
  BE POSSIBLE IN AREAS WITH FRESH SNOW COVER. THE GUSTY WINDS WILL
  ALSO RESULT IN COLD WIND CHILL VALUES TODAY...REMAINING IN THE
  SINGLE DIGITS OVER THE HIGHER TERRAIN...TEENS AND 20S AT LOWER
  ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
3 follow-up statements
506 
WWUS75 KFGZ 262216
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
316 PM MST SAT DEC 26 2015

AZZ008-015-016-018-037-038-270300-
/O.CON.KFGZ.WI.Y.0014.000000T0000Z-151227T0300Z/
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...
CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
316 PM MST SAT DEC 26 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...GUSTY WINDS WILL GRADUALLY DECREASE THIS EVENING.

* WINDS...NORTH TO NORTHEAST WIND TO 20 TO 30 MPH WITH GUSTS FROM
  40 TO 45 MPH. LOCALIZED AREAS OVER AND JUST DOWNWIND OF HIGHER
  TERRAIN FEATURES COULD SEE GUSTS OVER 50 MPH... INCLUDING AROUND
  THE SAN FRANCISCO PEAKS.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALIZED AREAS OF 
  BLOWING SNOW WILL BE POSSIBLE IN AREAS WITH FRESH SNOW COVER. 
  THE GUSTY WINDS WILL ALSO RESULT IN COLD WIND CHILL VALUES 
  TODAY...REMAINING IN THE SINGLE DIGITS OVER THE HIGHER 
  TERRAIN...TEENS AND 20S AT LOWER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
890 
WWUS75 KFGZ 262220
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
320 PM MST SAT DEC 26 2015

AZZ008-015-016-018-037-038-270300-
/O.CON.KFGZ.WI.Y.0014.000000T0000Z-151227T0300Z/
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...
CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
320 PM MST SAT DEC 26 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...GUSTY WINDS ARE EXPECTED TO GRADUALLY DECREASE AFTER 5
  PM THIS AFTERNOON.

* WINDS...NORTH TO NORTHEAST WIND TO 20 TO 30 MPH WITH GUSTS 
  FROM 40 TO 45 MPH. LOCALIZED AREAS OVER AND JUST DOWNWIND OF 
  HIGHER TERRAIN FEATURES COULD SEE GUSTS OVER 50 MPH... 
  INCLUDING AROUND THE SAN FRANCISCO PEAKS. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALIZED AREAS OF 
  BLOWING SNOW WILL BE POSSIBLE IN AREAS WITH FRESH SNOW COVER. 
  THE GUSTY WINDS WILL ALSO RESULT IN COLD WIND CHILL VALUES 
  TODAY...REMAINING IN THE SINGLE DIGITS OVER THE HIGHER 
  TERRAIN...TEENS AND 20S AT LOWER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
661 
WWUS75 KFGZ 270300
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
800 PM MST SAT DEC 26 2015

AZZ008-015-016-018-037-038-270400-
/O.EXP.KFGZ.WI.Y.0014.000000T0000Z-151227T0300Z/
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...
CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
800 PM MST SAT DEC 26 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE TO SLOWLY DECREASE
FOR THE REMAINDER OF TONIGHT.

A FEW AREAS ALONG AND JUST SOUTH OF TERRAIN FEATURES SUCH AS THE
MOGOLLON RIM AND THE BRADSHAW MOUNTAINS...WILL CONTINUE TO SEE
LOCALIZED GUSTS OF 40 TO 45 MPH FOR THE NEXT HOUR OR TWO.

MOST LOCATIONS WILL RANGE FROM 15 TO 30 MPH...DECREASING FURTHER
AFTER MIDNIGHT MST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 25, 9:21 PM MST, 6 hours 29 minutes earlier.

Area forecast discussion, Dec 25, 9:21 PM MST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
921 PM MST FRI DEC 25 2015

.SYNOPSIS...A VERY COLD AND BLUSTERY WINTER WEATHER SYSTEM WILL
CROSS NORTHERN ARIZONA TODAY...BRINGING SNOW SHOWERS TO NORTHERN
AND CENTRAL ARIZONA INTO SATURDAY. EXPECT EVEN COLDER TEMPERATURES
ON SATURDAY. GUSTY NORTHEAST WINDS WILL ALSO BRING DANGEROUS WIND
CHILL TEMPERATURES TO THE REGION ON SATURDAY. FAIR...BUT CONTINUED
COLD WEATHER IS EXPECTED SUNDAY AND MONDAY.

&&

.UPDATE...A DEEPENING UPPER LEVEL LOW CONTINUES TO DROP SOUTH INTO
ARIZONA THIS EVENING WHILE THE ASSOCIATED COLD FRONT HAS PUSHED
WELL INTO NEW MEXICO. COLD ADVECTION WILL CONTINUE OVERNIGHT WITH
THE LOW CLOSING OFF OVER ARIZONA BY SUNRISE. THE CHANCE FOR LIGHT
SNOW SHOWERS WILL CONTINUE BUT THE MAIN STORY WILL BE COLD
TEMPERATURES TONIGHT AND SATURDAY WITH BLUSTERY NORTHEAST WINDS
DEVELOPING BY SATURDAY MORNING. WINDCHILL TEMPERATURES SATURDAY
WILL MAKE IT FEEL LIKE SINGLE DIGITS AND TEENS ACROSS MUCH OF THE
HIGH COUNTRY ABOVE 5000 FEET.

&&

.PREV DISCUSSION /350 PM MST/...THE UPPER LOW OVER OUR AREA WILL
SLOW DOWN AND DIG SOUTH TONIGHT. THE LOW WILL BRIEFLY CUTOFF OVER
SOUTHEAST ARIZONA TOMORROW BEFORE EJECTING INTO NEW MEXICO SUNDAY.
VERY COLD AIR AT 500MB WILL MAKE CONVECTIVE SHOWERS EASY TO COME
BY...HOWEVER THE DRY BOUNDARY LAYER WILL MAKE IT DIFFICULT TO
REACH THE GROUND. THE FLOW TURNS NORTHEAST LATER TONIGHT THROUGH
SUNDAY. THIS WILL ENHANCE UPSLOPE FLOW IN DIFFERENT AREAS FROM
TODAY...POSSIBLY FAVORING EAST FLAGSTAFF AND THE NORTH SIDE OF THE
WHITE MTNS THROUGH THE DAY SATURDAY. BY SUNDAY...S/WV RIDGING WILL
EFFECTIVELY END THE PRECIPITATION CHANCES AND WILL LEAD TO A SMALL
WARMING TREND.

ANOTHER DEEP AND COLD LOW WILL MOVE THROUGH THE SOUTHWEST QUICKLY
LATE MONDAY AND TUESDAY. MODELS ARE VERY LIGHT WITH ANY QPF WITH
THIS STORM...BUT ANOTHER DEEP COLD POOL SHOULD BRING AT LEAST A
CHANCE OF SNOW SHOWERS TO MOST OF THE AREA.

THE MAIN STORY THE NEXT SEVERAL DAYS IS COLD. THE AIRMASS DURING
THE DAY SATURDAY WILL NOT ALLOW THE HIGH TEMPERATURES OUT OF THE
LOW 20S ABOVE 6000 FEET AND GUSTY NORTHEAST WINDS WILL MAKE FOR
DANGEROUS WIND CHILLS. OVERNIGHT LOWS IN WIND SHELTERED AREAS WILL
BE IN THE SINGLE DIGITS OR JUST BELOW ZERO FOR THEW NEXT 4 OR 5
NIGHTS. ANYONE WITH COLD TEMPERATURE CONCERNS SHOULD TAKE
APPROPRIATE PRECAUTIONS INTO NEXT WEEK.

&&

.AVIATION...FOR THE 06Z PACKAGE...AN AREA OF LOW PRESSURE WILL
MOVE ACROSS ARIZONA FOR THE NEXT 24 HOURS. THIS ALLOW THE WINDS TO
BECOME NORTHEAST AND CREATE UPSLOPE SCT SHSN MAINLY ALONG THE
NORTH SIDE OF THE MOGOLLON RIM FROM DONEY PARK TO SPRINGERVILLE
AND ALPINE. MVFR TO IFR CONDITIONS ARE POSSIBLE IN SHSN OVER THE
HIGHER TERRAIN.

SFC WINDS ALL AREAS BECOMING N-NE AFT 10Z AND INCREASING 15-30KT
GUSTS TO 30-40KT AFTER 15Z.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MCS/PETERSON
AVIATION...MAS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Dec 25, 5:38 PM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
538 PM MST FRI DEC 25 2015

AZZ004>018-037>040-260700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
538 PM MST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SNOW SHOWERS WILL CONTINUE TONIGHT OVER THE
HIGHER TERRAIN...ESPECIALLY ACROSS NORTHEASTERN ARIZONA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF SNOW SHOWERS WILL CONTINUE ON SATURDAY...ESPECIALLY OVER
SOUTHERN APACHE COUNTY. EXPECT VERY COLD TEMPERATURES AND DANGEROUS
WIND CHILL VALUES AS GUSTY NORTHEAST WINDS DEVELOP WITH GUSTS IN
THE 35 TO 40 MPH RANGE.

ON SUNDAY...BELOW NORMAL TEMPERATURES CONTINUE WITH A CHANCE OF SNOW
SHOWERS MAINLY OVER THE WHITE MOUNTAINS. DRY...BUT COLD CONDITIONS
ARE EXPECTED MONDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING A SLIGHT
CHANCE OF SNOW SHOWERS BACK TO THE AREA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.

Nearby

Wind Advisories in Arizona, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.